Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 63, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 30, 2010, 4:12 AM EDT for Cumberland County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2010, 4:12 AM EDT (08:12 UTC)
- Expired
- Sep 30, 2010, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442
WGUS52 KRAH 300812
FFWRAH
NCC051-301200-
/O.NEW.KRAH.FF.W.0063.100930T0812Z-100930T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
412 AM EDT THU SEP 30 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 AM EDT
* AT 405 AM EDT...VERY HEAVY RAIN WILL BE MOVING INTO CUMBERLAND
COUNTY IN THE PREDAWN THIS MORNING. AN INCH OF RAIN HAS FALLEN
OVER MUCH OF THE COUNTY SINCE MIDNIGHT...AND AN ADDITIONAL 2
INCHES ARE POSSIBLE THROUGH 800 AM. URBAN CREEKS IN FAYETTEVILLE
INCLUDING CROSS CREEK...ARE PARTICULARLY PRONE TO FLOODING
DUE TO FAST RUNOFF.
* LOCATIONS THREATENED WITH FLOODING INCLUDE POPE AFB...GODWIN...FORT
BRAGG AND FAYETTEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3489 7894 3495 7903 3503 7909 3519 7909
3522 7891 3526 7883 3524 7862 3519 7864
3514 7863 3508 7867 3502 7865 3497 7862
3485 7850 3484 7852 3484 7879 3482 7891
$$
131 follow-up statement
189
WGUS72 KRAH 301153
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
753 AM EDT THU SEP 30 2010
NCC051-301203-
/O.EXP.KRAH.FF.W.0063.000000T0000Z-100930T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-
753 AM EDT THU SEP 30 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM EDT FOR CUMBERLAND
COUNTY...
HEAVY RAIN HAS MOVED NORTH OF THE AREA EARLY THIS MORNING AND THE
FLASH FLOOD THREAT HAS ENDED.
LAT...LON 3489 7894 3495 7903 3503 7909 3519 7909
3522 7891 3526 7883 3524 7862 3519 7864
3514 7863 3508 7867 3502 7865 3497 7862
3485 7850 3484 7852 3484 7879 3482 7891
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 3:28 AM EDT, 44 minutes earlier.
Area forecast discussion, Sep 30, 3:28 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 328 AM EDT THU SEP 30 2010 .SYNOPSIS... DEEP TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE REGION THROUGH TODAY. THIS MOISTURE COMBINED WITH A SERIES OF LOW PRESSURE SYSTEMS MOVING NORTHWARD THROUGH THE AREA WILL PRODUCE WIDESPREAD RAIN MAINLY OVER EASTERN NORTH CAROLINA INTO THURSDAY NIGHT. DRIER AND COOLER AIR WILL ARRIVE FOR FRIDAY AND LAST THROUGH THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY NIGHT/... AS OF 300 AM THURSDAY... ...FLASH FLOOD WATCH CONTINUES... THROUGH TODAY: FLASH FLOOD WATCH WILL BE HELD AS IS. SO FAR THE AREA HAS AVOIDED CATASTROPHIC FLOODING... ALTHOUGH STEADY MODERATE RAIN DROPPING A HALF TO THREE QUARTERS OF AN INCH PER HOUR FOR SEVERAL HOURS HAS PRODUCED NUMEROUS PROBLEMS PARTICULARLY IN POOR DRAINAGE AREAS... AND THE ONCE-LOW STREAMFLOWS ACROSS THE AREA ARE RISING AT A RAPID RATE. LATEST SURFACE MAP SHOWS THE SURFACE LOW HAVING JUST PASSED BETWEEN CHS AND GGE... PUSHING QUICKLY TO THE NNW. THE NAM... WHICH APPEARS TO BE DOING BEST WITH THE TIMING OF THIS LOW... BRINGS IT RIGHT UP THROUGH CENTRAL NC THROUGH MID TO LATE MORNING. PRECIPITATION EFFICIENCY REMAINS QUITE HIGH WITH AN LCL-TO-FREEZING LEVEL DEPTH OVER 4 KM... AND BLENDED TPW IMAGERY SHOWS A PLUME OF 2.0-2.6" STREAMING TOWARD ERN NC WITH STRONG FORCING ALOFT IN THE FORM OF UPPER DIVERGENCE AND MID LEVEL DPVA. THE HEAVY RAIN THREAT CONTINUES TO BE HIGHEST OVER THE ERN HALF OF THE CWA... ALTHOUGH AS THE LOW APPROACHES AND KICKS THE BOUNDARY FARTHER WESTWARD... THE ENTIRE CWA WILL BE AT RISK THROUGH MID MORNING. WITH THE OBSERVED RAIN RATES... EXPECT ADDITIONAL RAINFALL OF AT LEAST 2 TO 4 INCHES OVER MUCH OF THE CWA. NOTE THAT THE RALEIGH 88D RADAR (KRAX) IS PERFORMING QUITE WELL IN ITS PRECIP ESTIMATES SINCE SWITCHING TO A TROPICAL Z-R RELATIONSHIP. WE WILL LIKELY NEED TO CANCEL THE WATCH EARLIER THAN ITS CURRENT 6 PM EXPIRATION TIME... ALTHOUGH THIS WILL BE EVALUATED FURTHER OVER THE NEXT SEVERAL HOURS. CATEGORICAL POPS WILL BE TRENDED DOWN FROM S TO N THROUGH 18Z AS THE DRY SLOT CURRENTLY PUNCHING UP THROUGH SRN GA ARRIVES IN CENTRAL NC. THE THREAT FOR TORNADOES WILL ALSO PERSIST OVER THE ERN CWA THROUGH MID MORNING AS THE LOW APPROACHES. CURRENT MUCAPE IS 500-1000 J/KG OVER THE COASTAL PLAIN AND 0-1 KM SHEAR IS IMPRESSIVE AT 40-50 KTS WITH 250-500 MS/S2 0-1 KM SRH... AND THE NAM SHOWS THIS SPREADING NORTH AND WEST INTO THE NE PIEDMONT THROUGH 14Z WITH VGP OF 0.25-0.35 AND 0-1 KM SHEAR OVER 45 KTS BACK THROUGH THE TRIANGLE. EVEN OUTSIDE OF THE TORNADO THREAT... OBSERVED GUSTS OVER 50 KTS AT BUOY 41004 AND GEORGETOWN SC JUST AHEAD OF AND EAST OF THE LOW CENTER BRINGS A CONCERN FOR A SURGE OF STRONG WIND GUSTS ALONG AND EAST OF THE LOW'S TRACK. WILL MONITOR OBSERVATIONS OVER THE NEXT FEW HOURS FOR POSSIBLE ISSUANCE OF A SHORT-FUSED WIND ADVISORY OR HIGH WIND WARNING. TEMPERATURES ARE VERY DIFFICULT TODAY WITH THE POTENTIAL TO BE WAY OFF. SEE NO GOOD REASON TO ALTER CURRENT HIGHS SIGNIFICANTLY AND WILL STICK WITH HIGHS AROUND 75-81. FOR TONIGHT: THE NEXT CONCERN IS THE REMNANTS OF NICOLE... NOW AFFECTING THE BAHAMAS. THE CLOSED MID LEVEL VORTEX NOW OVER NW GA LIFTS UP THROUGH WRN NC LATE TODAY... DRAWING THE OLD NICOLE WIND FIELD AND MOISTURE TO THE NORTH THROUGH ERN NC. THE 12 KM NAM... THE ECMWF... AND THE CANADIAN ARE IN GOOD AGREEMENT BRINGING THE CENTER OVER THE NC SOUNDS TONIGHT AND SPREADING SUFFICIENT MOISTURE AND SHEARED MID LEVEL VORTICITY ACROSS THE COASTAL PLAIN TO BRING A RETURN TO CHANCE TO LIKELY POPS MAINLY IN THE ERN CWA TONIGHT. THE GFS APPEARS TO BE TOO ENTHUSIASTIC IN KICKING THIS CIRCULATION EASTWARD AND HAS NO SUPPORT FROM THE OTHER OP MODELS... ALTHOUGH THE GEFS MEAN KEEPS THE PRECIP EAST OF CENTRAL NC. GIVEN THAT THE MID LEVEL LOW WILL RETAIN A SLIGHT NEGATIVE TILT LONG ENOUGH TO PULL THE REMNANT NICOLE CIRCULATION A BIT WESTWARD... THIS RETURN TO POPS TONIGHT (MAINLY EAST) IS FAVORED... BUT CONFIDENCE IS NOT HIGH. LOW 58 WEST TO 66 EAST. FOR FRIDAY/FRIDAY NIGHT: DECREASING NORTHWEST TO NORTH WINDS ARE ANTICIPATED IN THE WAKE OF THE EXITING CIRCULATION... WHICH GETS KICKED RAPIDLY TO THE NNE BY THE OPENING AND LIFTING MID LEVEL VORTEX. SURFACE HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST... AND WHILE THICKNESSES DO DROP TO JUST UNDER NORMAL... THE REAL REINFORCING COLD AIR WILL HOLD OFF UNTIL SATURDAY AND ESPECIALLY SUNDAY AS TROUGHING DIGS THROUGH MI. A DRY AND VERY STABLE COLUMN WILL ALLOW FOR PLENTY OF SUNSHINE. HAVE CUT BACK HIGHS A BIT TO 73-77... IN LINE WITH EXPECTED THICKNESSES. LOWS 49-55. -GIH && .SHORT TERM /SATURDAY THROUGH SUNDAY/... AS OF 300 AM THURSDAY... SATURDAY THROUGH SUNDAY: EASTERN U.S. LONG WAVE TROUGH IS EXPECTED TO RELOAD DURING THIS PERIOD AS THE NEXT SHORT WAVE TROUGH DIVES SOUTH AND EASTWARD OUT OF THE UPPER MIDWEST AND GREAT LAKES REGION AND INTO THE TN/OH VALLEY BY SUNDAY AFTERNOON. AT THE SURFACE STRONG CANADIAN HIGH PRESSURE (1030 TO 1035 MB) IS PROGGED TO BUILD/EXTEND INTO THE AREA FROM THE NORTHWEST. THIS WILL YIELD MOSTLY SUNNY/CLEAR SKIES ON SATURDAY... WITH CLOUDS INCREASING ON SUNDAY (STILL PARTLY SUNNY THOUGH) AS THE AFOREMENTIONED TROUGH ALOFT APPROACHES. LOW LEVEL THICKNESS VALUES EACH AFTERNOON ARE EXPECTED TO RUN ABOUT 15 TO 25 METERS BELOW NORMAL FOR EARLY OCTOBER. THIS WILL YIELD HIGH TEMPS ON SATURDAY IN THE LOWER TO MID 70S... WITH UPPER 60S TO LOWER 70S EXPECTED ON SUNDAY AS SKIES ARE FORECAST TO BECOME PARTLY SUNNY. OVERNIGHT LOWS ON SUNDAY MORNING ARE EXPECTED TO BE QUITE CHILLY WITH A LIGHT NORTHERLY WIND AND MOSTLY CLEAR SKIES. THUS... EXPECT LOW TEMPS ON RANGE FROM THE UPPER 40S TO LOWER 50S IN A NW TO SE FASHION. WITH REGARD TO PRECIP CHANCE... SATURDAY AND SATURDAY NIGHT ARE EXPECTED TO BE DRY... WITH SUNDAY GENERALLY DRY. THE TIMING AND AMPLIFICATION OF THE AFOREMENTIONED TROUGH WILL DETERMINE THE WHETHER ANY POPS MAY BE NEEDED FOR SUNDAY. HOWEVER... AT THIS TIME HPC STILL PREFERS THE SLOWER BUT STRONGER ECMWF VS THE GFS (WITH REGARD TO THE TROUGH ALOFT) AS THE ECMWF CONTINUES TO SHOW GOOD CONTINUITY FROM RUN TO RUN AND HAS STRONG SUPPORT FROM THE GEM GLOBAL FOR THE PAST SEVERAL DAYS. POPS MAY NEED TO BE ADDED FOR SUNDAY... AS THE LATEST ECMWF HAS COME IN A BIT WETTER WITH A MORE AMPLIFIED PATTERN. -BSD && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... AS OF 320 AM THURSDAY... THE PREFERRED ECMWF CONTINUES TO DEVELOP A CLOSED LOW ALOFT OVER THE OH/TN VALLEY LATE SUNDAY INTO EARLY NEXT WEEK AND SLOWLY TRANSLATED IT TO THE EAST... PLACING CENTRAL NC IN A FAVORED LOCATION FOR UPWARD VERTICAL MOTION. MEANWHILE AT THE SURFACE... A 1032 MB HIGH IS EXPECTED TO EXTEND SOUTHWARD AND INTO OUR AREA THROUGH AT LEAST MONDAY OR TUESDAY. THUS... THIS SETUP COULD (DEPENDING ON IF WE GET ENOUGH RAIN) DEVELOP INTO A COLD AIR DAMMING EVENT FOR EARLY NEXT WEEK. HOWEVER... WITH THE GFS CONTINUING TO NOT CLOSE OFF THE TROUGH ALOFT AND IN TURN IS PROGRESSIVE WITH THE TROUGH... WILL KEEP HIGH TEMPS GENERALLY IN THE MID TO UPPER 60S (MAY NEED TO BE LOWERED IF ECMWF CONTINUES TO DEPICT THIS PATTERN AND/OR GFS COMES ON BOARD).. WITH PERHAPS A BIT WARMER ON WEDNESDAY... WHEN THE BEST LIFT AND MOISTURE SHOWN BY THE ECMWF TRANSLATE TO THE NORTH OF THE AREA. OVERNIGHT LOWS DURING THIS TIME WILL BE QPF DRIVEN AS WELL. THUS... WILL STAY CLOSE TO PREVIOUS FORECAST AND HPC FOR NOW... AND GO WITH LOWS IN THE UPPER 40S TO LOWER 50S. WRT PRECIP CHANCES WILL KEEP CHANCE POPS FOR MONDAY AND TUESDAY... AND KEEP WEDNESDAY DRY. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... AS OF 145 AM THURSDAY... IFR TO LIFR CEILINGS WILL PREDOMINATE MOST LOCATIONS THROUGH 12 TO 15Z AS A DEEP TROPICAL MOISTURE FETCH CONTINUES TO OVERRIDE AN INLAND RETREATING COASTAL FRONT. VISIBILITIES WILL BE MOSTLY VFR TO MVFR...BUT COULD OCCASIONALLY FALL TO IFR WITHIN THE HEAVIER RAIN BANDS. CENTRAL AND EASTERN TAF SITES...FROM RDU EASTWARD...WILL SEE A PERIOD OF LLWS BEGINNING AROUND 06 TO 09Z AND WILL LAST THROUGH AROUND 12 TO 15Z AS A STRONG 40 TO 50KT SOUTHERLY LOW-LEVEL JET ACCOMPANIES AN AREA OF LOW PRESSURE APPROACHING FROM THE SOUTH. THE LLWS THREAT WILL END FROM SOUTH TO NORTH ACROSS THE AREA AS THE LOW PRESSURE TRACKS NORTH INTO EASTERN VIRGINIA. CEILINGS WILL IMPROVE FROM SOUTH TO NORTH AS WELL...LIFTING TO MVFR DURING THE MID TO LATE MORNING AND VFR BY THE AFTERNOON. DRIER AIR WILL GRADUALLY ADVECT INTO CENTRAL NORTH CAROLINA THURSDAY NIGHT AND INTO FRIDAY WITH VFR CONDITIONS EXPECTED THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...BSD LONG TERM...BSD AVIATION...CBL
Hazardous weather outlook, Sep 29, 9:46 PM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 946 PM EDT WED SEP 29 2010 NCZ011-027-028-042-043-078-088-089-010200- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-CUMBERLAND-SAMPSON- 946 PM EDT WED SEP 29 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... ...TORNADO WATCH 687 IN EFFECT UNTIL 7 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. ISOLATED SEVERE THUNDERSTORMS WITH TORNADOES ARE POSSIBLE ACROSS THE SOUTHERN COASTAL PLAIN TONIGHT...PRIMARILY BETWEEN MIDNIGHT AND 8 AM. THE GREATEST THREAT WILL BE ACROSS THE COASTAL PLAIN. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>010-021>026-038>041-073>077-083>086-010200- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- 946 PM EDT WED SEP 29 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 30, 12:30 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1230 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HEAVY RAIN ENE SPEED 35.97N 77.44W
09/29/2010 U0.00 INCH EDGECOMBE NC LAW ENFORCEMENT
HIGH WATER ON MILL POND ROAD AND NORTH BOWERS ROAD NEAR
THE TOWN OF SPEED.
&&
BLOCKLEALocal storm report, Sep 30, 2:45 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
245 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD GOLDSBORO 35.37N 77.98W
09/30/2010 WAYNE NC EMERGENCY MNGR
FLOODING ON SEVERAL ROADS...INCLUDING LANCASTER ROAD AND
NEW HOPE ROAD. HIGH WATER SIGNS WERE SET OUT.
&&
MLMSpecial weather statement, Sep 30, 3:26 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 326 AM EDT THU SEP 30 2010 NCZ042-076>078-086-088-089-301000- JOHNSTON-LEE-HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...SANFORD...LILLINGTON... GOLDSBORO...RAEFORD...FAYETTEVILLE...CLINTON 326 AM EDT THU SEP 30 2010 ...GUSTY WINDS WILL INCREASE THROUGH SUNRISE... A STRONG LOW PRESSURE SYSTEM WILL DEVELOP NORTHWARD FROM NEAR FLORENCE... SC TO SANFORD... NC THROUGH 6 AM. STRONG... GUSTY WINDS BETWEEN 30 AND 40 MPH WILL ACCOMPANY THE EASTERN SIDE OF THE LOW PRESSURE SYSTEM... WHICH WILL AFFECT THE NC EASTERN SANDHILLS AND SOUTHERN COASTAL PLAIN BETWEEN 4 AND 6 AM. IN ADDITION... RAINFALL RATES OF UP TO A THIRD OF AN INCH PER HOUR DURING THAT TIME WILL CAUSE PONDING OF WATER ON AREA ROADWAYS. THE COMBINATION OF WIND AND SATURATED SOIL COULD CAUSE SOME TREES TO UPROOT. MWS
Local storm report, Sep 30, 3:43 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
343 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM FLASH FLOOD SCOTLAND NECK 36.13N 77.42W
09/30/2010 HALIFAX NC COUNTY OFFICIAL
HWY 903 AND HOBGOOD ROAD IN EASTERN HALIFAX COUNTY
IMPASSABLE. CHESTNUT STREET IN SCOTLAND NECK IS CLOSED.
&&
MLMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:40 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash, Wayne, Wilson | 3 hr |
| Sep 29, 9:40 PM EDT | River Flood Warning | RAH | Johnston | 36 hr |
| Sep 29, 10:33 PM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 6 hr |
| Sep 30, 3:05 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 5 hr |
| Sep 30, 3:22 AM EDT | Areal Flood Advisory | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 5 hr |
| Sep 30, 4:29 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 4 hr |
| Sep 30, 5:45 AM EDT | Flash Flood Warning | RAH | Durham, Franklin, Granville, Harnett, Johnston, Vance and 1 more | 3 hr |
| Sep 30, 7:58 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 2 hr |
| Sep 30, 8:01 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 4 hr |
| Sep 30, 8:40 AM EDT | Flash Flood Warning | RAH | Franklin, Granville, Harnett, Johnston, Vance, Wake | 3 hr |
| Sep 30, 9:55 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Sep 30, 11:44 AM EDT | River Flood Warning | RAH | Chatham | 10 hr |
| Sep 30, 11:51 AM EDT | River Flood Warning | RAH | Wayne | 6 days |
| Sep 30, 12:13 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Granville, Halifax, Harnett, Johnston and 6 more | 4 hr |
| Sep 30, 12:46 PM EDT | Flash Flood Warning | RAH | Guilford | 4 hr |
| Sep 30, 12:48 PM EDT | River Flood Warning | RAH | Chatham, Lee | 19 hr |
| Sep 30, 4:42 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Sep 30, 5:47 PM EDT | Areal Flood Warning | RAH | Wilson | 15 hr |
| Sep 30, 6:50 PM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.